Alert archive / Louisiana / River Flood Warnings in 2015
River Flood Warning 4, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Jan 3, 2015, 7:58 PM CST for Calcasieu Parish, Louisiana. It took effect at Jan 5, 2015, 12:00 AM CST. It was in force for 60 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2015, 7:58 PM CST (01:58 UTC)
- In effect from
- Jan 5, 2015, 12:00 AM CST
- Expired
- Jan 7, 2015, 12:00 PM CST
- In force
- 60 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 18 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Calcasieu River at Saltwater Barrier (LCHL1).
- Action stage
- 4 ft
- Minor stage
- 4 ft
- Moderate stage
- 6 ft
- Major stage
- 8 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Jan 3, 6:03 PM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Jan 3, 6:03 PM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
603 PM CST SAT JAN 3 2015
.DISCUSSION...
04/00Z TAF ISSUANCE.
&&
.AVIATION...
A LARGE BAND OF SHRA/TSRA CONTINUES TO MOVE EAST ALONG/BEHIND A
CDFNT THAT HAS NOW MOVED EAST OF THE ACADIANA TERMINALS. ACTIVITY
WILL CONTINUE TO AFFECT THOSE TERMINALS THROUGH 03Z...WITH LOW
CLOUDS/IFR CIGS FOR THE REMAINDER OF THE AREA WITH WLY WINDS
AROUND 5 KT. SKIES WILL GRADUALLY CLEAR FM THE WEST
TONIGHT...LEAVING THE POTENTIAL FOR AREAS OF FOG TO DEVELOP
LOWERING VISBYS TO IFR AT TIMES. CLOUDS LINGERING OVERNIGHT AT
LFT/ARA SHOULD LIMIT FOG DEVELOPMENT AT THESE SITES BUT WILL
DEPEND ON HOW QUICKLY CLEARING OCCURS. OTHERWISE...CONDITIONS WILL
RAPIDLY IMPROVE SUNDAY MORNING WITH THE PASSAGE OF A SECONDARY
CDFNT THAT WILL BRING GUSTY NWLY WINDS AND VFR TO THE AREA. 24
&&
.PREV DISCUSSION... /ISSUED 324 PM CST SAT JAN 3 2015/
DISCUSSION...
LEADING EDGE OF A SURFACE COLD FRONT AND BEST LOW LEVEL
CONVERGENCE IS MOVING ACROSS LOWER ACADIANA. AHEAD OF THE
FRONT...TEMPERATURES AND DEW POINTS ARE IN THE LOWER 70S WITH
DECENT SOUTHERLY INFLOW. THERE IS A SMALL WINDOW FOR PORTIONS OF
LOWER SAINT MARIN AND SAINT MARY PARISH TO SEE A ROTATING SURFACE
ROOTED STORM. THE TORNADO WATCH NUMBER 1 ISSUED BY THE STORM
PREDICTION CENTER IS OUT THROUGH 6 PM CST. HOWEVER...IT WILL
LIKELY BE CANCELLED WITHIN THE HOUR AS SURFACE FRONT SHOULD BE
ABOUT THROUGH THE SEVERE POTENTIAL ZONE BY OR SHORTLY AFTER 4 PM.
UPPER LEVEL LOW AND ASSOCIATED TROUGH IS ACROSS NORTHERN TEXAS AND
MOVING OFF TO THE EAST-NORTHEAST. THIS SYSTEM WILL PROVIDED GOOD
ISENTROPIC LIFT AND MOISTURE ADVECTION THROUGH THE EVENING
HOURS ACROSS THE LOUISIANA ZONES...WITH BANDS OF SHOWERS AND EMBEDDED
THUNDERSTORMS. THE MAIN HAZARD FROM THIS ACTIVITY WILL BE LOCALLY
HEAVY RAINFALL. BASIN AVERAGE WILL BE BETWEEN 1 TO 2 INCHES...WITH
ISOLATED HIGHER AMOUNTS...THAT MAY CAUSE SOME FLOODING OF THE
USUAL POOR DRAINAGE ROADWAYS AND LOW LYING AREAS.
UPPER LEVEL TROUGH IS EXPECTED TO BE EAST OF THE AREA BY SUNDAY
MORNING...ENDING RAIN CHANCES. THIS SYSTEM WILL MERGE WITH
NORTHERN STREAM PROVIDING A DIGGING UPPER LEVEL TROUGH ACROSS THE
EASTERN U.S. WITH A BUILDING UPPER LEVEL RIDGE OVER THE WESTERN
U.S. IN RESPONSE. THIS WILL ALLOW AN ARCTIC AIR MASS TO SPILL DOWN
FROM CANADA TO THE GULF SOUTH FOR THE WEEK AHEAD.
THE FIRST EPISODE WILL PRODUCE A LIGHT FREEZE FOR MOST OF THE AREA
ON SUNDAY NIGHT INTO MONDAY MORNING...THEN A COLD AIR MASS WILL
MOVE DOWN FOR MID WEEK WITH A 1050+ MB HIGH SETTLING OVER THE
REGION ON WEDNESDAY NIGHT/THURSDAY MORNING. FREEZING CONDITIONS
LIKELY FOR EVERYONE...WITH HARD FREEZE POSSIBLE FOR THE NORTHERN
ZONES WITH LOWS IN THE LOW TO MID 20S.
RUA
MARINE...
A COLD FRONT WILL DEPART THE COASTAL WATERS THIS EVENING. NORTH
WINDS WILL INCREASE OVER THE COASTAL WATERS ON SUNDAY AS GOOD COLD
AIR ADVECTION OCCURS OVER THE RELATIVELY WARMER GULF WATERS...AND
PRESSURE GRADIENT INCREASES. SMALL CRAFT ADVISORY CONDITIONS LOOK
LIKELY AND WILL GO AHEAD AND ISSUE A SMALL CRAFT ADVISORY FOR THE
NEAR SHORE AND OUTER WATERS FROM SUNDAY MORNING THROUGH SUNDAY NIGHT.
A COLD AIR MASS LOOKS TO BUILD DOWN FOR MID WEEK...WITH STRONG
SMALL CRAFT ADVISORY TO POSSIBLE GALE CONDITIONS LATE WEDNESDAY.
RUA
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 45 55 33 49 / 20 0 0 0
KBPT 44 56 34 52 / 10 0 0 0
KAEX 42 53 30 47 / 20 0 0 0
KLFT 51 58 36 50 / 60 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 6 AM SUNDAY TO 6 AM CST MONDAY FOR
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20
NM-COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA OUT 20 NM-WATERS FROM INTRACOASTAL
CITY TO CAMERON LA FROM 20 TO 60 NM-WATERS FROM CAMERON LA
TO HIGH ISLAND TX FROM 20 TO 60 NM-WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.
SMALL CRAFT EXERCISE CAUTION FROM MIDNIGHT CST TONIGHT THROUGH
LATE TONIGHT FOR COASTAL WATERS FROM CAMERON LA TO HIGH
ISLAND TX OUT 20 NM-COASTAL WATERS FROM INTRACOASTAL CITY
TO CAMERON LA OUT 20 NM-COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM-WATERS
FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA
FROM 20 TO 60 NM.
&&
PUBLIC/MARINE...07
AVIATION...24Hazardous weather outlook, Jan 3, 4:57 AM CST, 15 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 457 AM CST SAT JAN 3 2015 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 041200- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 457 AM CST SAT JAN 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE ACROSS THE REGION THROUGH MID DAY. WIDESPREAD SHOWERS AND THUNDERSTORMS CAN BE EXPECTED WHILE THE FRONT IS IN THE AREA. THERE IS VERY LOW CHANCE OF SEVERE WEATHER THROUGH MID DAY UNTIL THE FRONT MOVES EAST OF THE ATCHAFALAYA BASIN. AN ISOLATED STRONG WIND GUST OR POSSIBLY WEAK TORNADO WILL BE THE MAIN THREAT. RAIN CHANCES WILL DECREASE THROUGH THE AFTERNOON AND NIGHT FROM WEST TO EAST. DENSE FOG ALONG THE COASTAL AREAS WILL ALSO MIX OUT THIS MORNING AS THE COLD FRONT MOVES THROUGH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER COLD FRONT WILL MOVE ACROSS THE REGION SUNDAY WITH A LIGHT FREEZE POSSIBLE MONDAY MORNING NORTH OF INTERSTATE 10 IN SOUTHEAST TEXAS AND NORTH OF HIGHWAY 190 IN LOUISIANA. A MUCH STRONGER COLD FRONT WILL MOVE ACROSS THE REGION WEDNESDAY WITH A HARD FREEZE POSSIBLE FOR A LARGE PORTION OF THE AREA THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ430-432-435-450-452-455-470-472-475-041200- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 457 AM CST SAT JAN 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A DENSE SEA FOG ADVISORY IS IN EFFECT THIS MORNING. VISIBILITY WILL IMPROVE THROUGH TODAY AS A COLD FRONT MOVES THROUGH. A MODERATE SOUTH FLOW IS EXPECTED THIS MORNING AHEAD OF THE FRONT. NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY. GUSTY WINDS OVER 35 KNOTS MAY OCCUR WITH SOME OVER THE STRONGEST STORMS, ESPECIALLY ALONG THE COLD FRONT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS SUNDAY MORNING WITH A MODERATE TO STRONG OFFSHORE FLOW EXPECTED. AN SMALL CRAFT ADVISORY MAY BE NEEDED BY SUNDAY AFTERNOON INTO MONDAY MORNING. THE MODERATE TO STRONG FLOW MAY PUSH WATER LEVELS AT THE COAST TO BELOW 1 FOOT BELOW MLLW SUNDAY MORNING. A STRONG COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS DURING THE MIDDLE OF THE WEEK WITH A STRONG NORTH FLOW EXPECTED AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 9:53 PM CST | River Flood Warning | LCH | Lafayette, Vermilion | 27 hr |
| Jan 3, 7:50 PM CST | River Flood Warning | LCH | Jasper, Tyler | 71 hr |
Nearby
River Flood Warnings in Louisiana, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.